Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 6, 2026, 4:13 PM CST for 7 counties in Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2026, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 6, 2026, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 4:20 PM CST | TSTM WND DMG | 2 Nne Danvers, IL | Grain bin, tree, small sheds, playground set, garage door, and soffit damage. Time estimated from radar. |
| Mar 6, 4:20 PM CST | TSTM WND DMG | Carlock, IL | Semi truck blown over. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
635
WUUS53 KILX 062213
SVRILX
ILC039-107-113-125-129-179-203-062300-
/O.NEW.KILX.SV.W.0034.260306T2213Z-260306T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
413 PM CST Fri Mar 6 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Menard County in central Illinois...
Logan County in central Illinois...
Eastern Woodford County in central Illinois...
De Witt County in central Illinois...
Eastern Tazewell County in central Illinois...
McLean County in central Illinois...
Southeastern Mason County in central Illinois...
* Until 500 PM CST.
* At 413 PM CST, severe thunderstorms were located along a line
extending from near Secor to near Hartsburg to near Middletown,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Lincoln, El Paso, Atlanta, Danvers, Stanford, Carlock,
Congerville, Secor, and Armington around 420 PM CST.
Normal and McLean around 425 PM CST.
Bloomington, Hudson, and Gridley around 430 PM CST.
Other locations in the path of these severe thunderstorms include
Towanda, Waynesville, Lexington, Chenoa, Downs and Heyworth.
This includes the following highways...
Interstate 155 between mile markers 0 and 28.
Interstate 39 between mile markers 0 and 23.
Interstate 55 between mile markers 114 and 186.
Interstate 74 between mile markers 103 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4075 8893 4075 8858 4062 8858 4061 8850
4005 8895 4005 8914 4002 8915 4000 8985
4077 8935 4085 8911 4088 8893
TIME...MOT...LOC 2213Z 239DEG 41KT 4072 8918 4027 8940 4004 8960
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner2 follow-up statements
291
WWUS53 KILX 062243
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
443 PM CST Fri Mar 6 2026
ILC039-107-113-125-129-179-203-062300-
/O.CON.KILX.SV.W.0034.000000T0000Z-260306T2300Z/
Menard-Logan-Woodford-De Witt-Tazewell-McLean-Mason-
443 PM CST Fri Mar 6 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHEASTERN MENARD...LOGAN...SOUTHEASTERN WOODFORD...DE WITT...
SOUTHEASTERN TAZEWELL...MCLEAN AND EASTERN MASON COUNTIES...
At 442 PM CST, severe thunderstorms were located along a line
extending from near Gridley to near Bloomington to near Elkhart,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Lincoln, Heyworth, Lexington, Chenoa, Downs, Waynesville, and
Beason around 450 PM CST.
Mount Pulaski around 455 PM CST.
Le Roy, Colfax, Wapella, and Chestnut around 500 PM CST.
Clinton and Kenney around 505 PM CST.
Other locations impacted by these severe thunderstorms include
Lawndale, Weldon Springs State Park, Kappa, Holder, Cooksville,
Moraine View State Park, Panola, Midland City, Arrowsmith, and
Broadwell.
This includes the following highways...
Interstate 155 between mile markers 0 and 8.
Interstate 39 between mile markers 0 and 23.
Interstate 55 between mile markers 114 and 186.
Interstate 74 between mile markers 118 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4000 8980 4049 8921 4086 8907 4088 8893
4075 8893 4075 8858 4062 8858 4061 8850
4005 8895 4005 8914 4002 8915
TIME...MOT...LOC 2242Z 255DEG 40KT 4079 8885 4043 8894 4001 8954
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner958
WWUS53 KILX 062258
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
458 PM CST Fri Mar 6 2026
ILC039-107-113-125-129-179-203-062307-
/O.EXP.KILX.SV.W.0034.000000T0000Z-260306T2300Z/
Menard-Logan-Woodford-De Witt-Tazewell-McLean-Mason-
458 PM CST Fri Mar 6 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD...LOGAN...
SOUTHEASTERN WOODFORD...DE WITT...SOUTHEASTERN TAZEWELL...MCLEAN AND
EASTERN MASON COUNTIES WILL EXPIRE AT 500 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still expected with these thunderstorms.
&&
LAT...LON 4000 8980 4049 8921 4086 8907 4088 8893
4075 8893 4075 8858 4062 8858 4061 8850
4005 8895 4005 8914 4002 8915
TIME...MOT...LOC 2257Z 239DEG 41KT 4086 8869 4050 8878 4008 8938
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:39 PM CST, 1 hour 34 minutes earlier. Its key messages:
- A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55.
- Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL.
Area forecast discussion, Mar 6, 2:39 PM CST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 239 PM CST Fri Mar 6 2026 .KEY MESSAGES... - A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55. - Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL. && .DISCUSSION... Issued at 230 PM CST Fri Mar 6 2026 Strong SSW winds with gusts 25-35 mph (a few gusts to 40 mph) along with some sunshine helping warm temperatures into the mid to upper 70s se of the IL river. Peoria has reached 75 so far and tied their record high of 75 set in 1956. Lincoln has reached 78 and 2 degrees shy of their record high of 80F. Springfield is 79F and their record high is 83F. The last time it was this warm in central IL was Oct 17th. More clouds and morning convection keeping areas west of the IL river a bit cooler in the upper 60s/lower 70s. Rather muggy dewpoints in the upper 50s to mid 60s accompanied this warmth. Radar mosaic shows lingering broken band of convection nw of the IL river lifting northeast. A larger area of convection was over northern MO moving ne toward west central and nw IL. MUCAPES had increase to 1000-2000 j/kg se of the IL river where more sunshine and heating of unstable air mass. Though lifting mechanisms and boundary are more along and nw of the IL river where MUCAPES are 500-1000 j/kg. Best effective bulk shear values of 40-50kts are from Quincy to Bloomington nw though weak inhibition/CAP remains over this area. There is a 35-45 kt sw 850 mb jet helping transport higher moisture into IL with PW values of 1.1-1.3 inches. Expect higher chances of convection over the nw CWA rest of this afternoon early this evening, while an isolated cell could still pop up later this afternoon in eastern IL. The cold front over nw Iowa into central KS and the latest CAMS have trended slower with movement of cold front eastward toward far NW CWA by sunrise Saturday and through southeast IL by mid Saturday afternoon. So have trended slower with convection chances to mainly overnight and linger in southeast IL into Saturday afternoon. SPC day1 outlook has continued slight chance of severe storms west of I-51 overnight with marginal risk east with all severe wx parameters at play with damaging winds the most likely. With slowly forecast of cold front, SPC day2 marginal risk for large hail and damaging winds was pushed back west a bit from Paris to Effingham line east for Sat morning and early Sat afternoon. Mild lows overnight in the upper 50s/lower 60s. Highs Saturday range from the upper 50s and lower 60s over the IL river valley and upper 60s/lower 70s in east central/se IL. Temps will fall about 10 degrees by supper time Saturday behind the cold front as breezy SW winds turn west to WNW behind cold front. Colder lows Saturday night in the mid 30s, ranging from near 32F at Galesburg to near 40F at Lawrenceville. This is still a bit warmer than normal for early March lows. Weak high pressure around 1020 mb settles into the mid MS river valley Sunday with a fair amount of sunshine and increase sw winds to breezy levels by Sunday afternoon over central IL especially north of I-72. Highs Sunday in the low to mid 60s, mildest over the IL river valley west of I-55. Warmer 70s return to central and southeast IL on Monday with ample sunshine and breezy sw winds. These warm temps continue Tuesday and may be near record highs again on Monday and Tuesday. We have a 20-30 chance of convection se of the IL river Monday night, mainly after midnight. Increasing chances of convection during Tue and Tue night as strong cutoff 500 mb low moves into nw Mexico and near El Paso Texas by Tue afternoon and storm system ejecting ne toward IL with cold front approaching nw IL by sunset Tue. Cold front to push se through IL Tue night and reach near the Ohio river by midday Wed. This system will have more moisture to work with and a 1-2 inch band of rain possible Tue-Wed with higher amounts possible south of I-70 where river flooding currently going on on Embarras river at Lawrenceville and Little Wabash river at Clay City. SPC Day5 outlook for Tue/Tue night has 15% risk of severe storms over SW IL, as far northeast as Springfield. Feel this risk may expand further ne over central IL Tue afternoon/evening with stronger wind shear and dependent on amount of instability. Rain chances diminish from nw to se later Wed and Wed evening as cooler air arrives during Wed into Thu. Highs in the low to mid 50s over central IL Wed and across southeast IL too on Thu. A northern stream short wave/system passes by to our north on Thu night and Friday with brunt of its pcpn north of central IL with some warming ahead of it with highs in low to mid 60s next Friday. 07 && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1114 AM CST Fri Mar 6 2026 VFR conditions mainly prevailing through the evening, though some lower visibilities are accompanying showers passing through the KPIA area into early afternoon. Showers and scattered thunderstorms will be more numerous after 06z ahead of an incoming cold front, though the storms should be on a weakening trend. Thus, will only go with PROB30 groups for thunder potential for now. Behind the rain, ceilings quickly drop to around 2000 feet or less as the front arrives. Winds will remain quite gusty through the period, mainly 20-30 knots, trending more toward a west/southwest direction late in the period. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 6, 4:03 PM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 403 PM CST Fri Mar 6 2026 ILZ027>031-036>038-040>043-047>053-071200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this evening, mainly across the Illinois River valley. While these may be strong, the better chance for any severe weather across central Illinois will be late this evening and overnight, as a cold front sweeps across the region. Damaging wind gusts and hail are the primary hazard, early this evening and overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorm chances are expected Tuesday and Tuesday night. The severe weather risk is more uncertain, but the higher chances would be in areas west and south from Springfield. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between now and 9 pm this evening, then again after 2 am. Expected storm motion is toward the east around 45 mph. ILZ062-063-066>068-071>073-071200- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. Minor flooding is ongoing along the Little Wabash River near Clay City and the Embarras River near Lawrenceville. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. The risk of any strong to severe storms will continue until the front exits. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. Minor flooding will continue on the Little Wabash River near Clay City and the Embarras River near Lawrenceville into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. ILZ044>046-054>057-061-071200- Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- 403 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are possible late in the night. A few of these may be strong or locally severe, with damaging wind gusts the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will remain a threat through Saturday morning, before a cold front passes through the area. However, the severe weather threat appears low at this time. Additional thunderstorm chances are expected Tuesday and Tuesday night, though the severe weather risk is uncertain at this time. Locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward daybreak. Expected storm motion is toward the east around 45 mph. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:28 PM CST | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 23 more | 12 hr |
| Mar 6, 6:58 AM CST | Special Weather Statement | ILX | Knox, Stark | 32 min |
| Mar 6, 3:42 PM CST | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 33 min |
| Mar 6, 4:21 PM CST | Areal Flood Advisory | ILX | Cass, Mason, Menard, Morgan | 103 min |
| Mar 6, 4:55 PM CST | Areal Flood Advisory | ILX | Logan, McLean, Tazewell, Woodford | 69 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.